Alert archive / New Mexico / Red Flag Warnings in 2008
Red Flag Warning 2, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at Jan 29, 2008, 7:25 AM MST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 29, 2008, 7:25 AM MST (14:25 UTC)
- Expired
- Jan 29, 2008, 11:58 AM MST
- In force
- 5 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KABQ 291425 RFWABQ RED FLAG WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 725 AM MST TUE JAN 29 2008 NMZ108-300000- /O.UPG.KABQ.FW.A.0002.080129T1800Z-080130T0000Z/ /O.NEW.KABQ.FW.W.0002.080129T1425Z-080130T0000Z/ NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- 725 AM MST TUE JAN 29 2008 ...RED FLAG WARNING IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. NORTHWEST WINDS TO 40 MPH GUSTING LOCALLY TO 60 MPH COMBINED WITH RELATIVE HUMIDITIES FALLING TO NEAR 10 PCT WILL PRODUCE DANGEROUS FIRE WEATHER CONDITIONS THROUGH THIS AFTERNOON. WIND SPEEDS WILL DECREASE GRADUALLY IN THE LATE AFTERNOON...WITH HUMIDITIES RECOVERING INTO THE 20S AFTER SUNSET...TO EASE DANGEROUS FIRE WEATHER CONDITIONS. RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ SHY
1 follow-up statement
000 WWUS85 KABQ 291858 RFWABQ RED FLAG WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1158 AM MST TUE JAN 29 2008 NMZ108-292000- /O.CAN.KABQ.FW.W.0002.000000T0000Z-080130T0000Z/ NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- 1158 AM MST TUE JAN 29 2008 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS CANCELLED THE RED FLAG WARNING. 20 FOOT WIND SPEEDS HAVE DIMINISHED WELL BELOW 20 MPH ALLEVIATING CRITICAL FIRE WEATHER CONDITIONS ACROSS THE EAST CENTRAL PLAINS. RELATIVE HUMIDITY VALUES WILL CONTINUE TO HOVER IN THE UPPER TEENS THROUGH THE REMAINDER OF THE AFTERNOON. $$ GUYER
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Jan 29, 2:58 AM MST, 4 hours 27 minutes earlier.
Area forecast discussion, Jan 29, 2:58 AM MST, 4 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 258 AM MST TUE JAN 29 2008 .DISCUSSION... THE INTENSE FRONTAL SNOW BAND THAT TRAVERSED MOST OF N AND CENTRAL NM FROM NW TO SE OVERNIGHT IS PRETTY MUCH JUST A MEMORY AS OF THIS WRITING AND AS SUCH THE WINTER WEATHER WARNINGS AND ADVISORIES WILL BE ALLOWED TO EXPIRE AT 12Z AS PREVIOUSLY INTENDED. WIND WARNINGS AND ADVISORIES WILL BE EXTENDED TO 5 PM MST TODAY FOR NEARLY ALL OF THE EAST HALF OF THE FORECAST AREA. ELSEWHERE WINDS TO BE GENERALLY SUBADVISORY LEVEL. NEXT RATHER VIGOROUS SHORT WAVE ON TRACK TO SPREAD SCATTERED TO LOCALLY NUMEROUS SNOW SHOWERS NW TO SE ACROSS ROUGHLY THE NW TWO THIRDS TO THREE QUARTERS OF THE STATE...THOUGH NOT EXPECTING QUITE AS MUCH SNOWFALL FROM THIS SYSTEM AS WITH THE LAST ONE. THERE MAY BE LOW GRADE ADVISORY SNOW AMOUNTS AT SCATTERED LOCATIONS OF N AND W NM...BUT AS THIS IS A 3RD PERIOD EVENT AND CONFIDENCE OF ADVISORY CRITERIA NOT HIGH ENOUGH TO GO WITH AN ADVISORY FOR THIS FOR NOW. AFTER THIS A LONGER QUIET PERIOD PCPN-WISE IS EXPECTED...GOING TO THE START OF THE WEEKEND PERHAPS. && .AVIATION... IMPROVING CIGS AND VISIBILITIES OVER NEXT 24 HOURS AS LARGE WEATHER SYSTEM MOVES FROM NORTHWESTERN TO NORTHEASTERN NEW MEXICO. GUSTY WINDS AND RAPID DROPS IN VISIBILITY IN BLOWING SNOW WILL CONTINUE THROUGH THE MORNING...WITH IFR AND LIFR EXCURSIONS ANCHORED BY SCT CLOUDS BELOW PREVAILING MVFR AND VFR CIGS. WIND SPEEDS BROADLY DECREASING. VFR CIGS BROADLY OVER THE STATE BY 18Z...GUSTY WINDS CONTINUING THROUGH 00Z WITH STRONGEST WINDS OVER EASTERN THIRD OF THE STATE. NEXT AVIATION DISCUSSION SCHEDULED FOR 22Z. SHY && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 36 22 37 15 / 5 10 50 30 GALLUP.......................... 35 16 35 7 / 5 5 40 30 GRANTS.......................... 39 16 40 11 / 5 5 20 30 GLENWOOD........................ 52 24 51 21 / 5 0 20 30 CHAMA........................... 31 3 33 0 / 10 10 60 40 LOS ALAMOS...................... 33 15 37 11 / 5 5 30 30 RED RIVER....................... 28 5 28 0 / 10 5 30 40 TAOS............................ 32 12 34 7 / 5 5 40 30 SANTA FE........................ 36 21 40 16 / 5 0 20 30 SANTA FE AIRPORT................ 38 19 39 15 / 5 0 20 30 ESPANOLA........................ 40 15 43 11 / 5 0 20 30 ALBUQUERQUE HEIGHTS............. 44 25 45 24 / 5 0 10 30 ALBUQUERQUE VALLEY.............. 45 21 48 18 / 5 0 10 30 ALBUQUERQUE FOOTHILLS........... 43 22 43 18 / 5 0 10 30 ALBUQUERQUE WEST MESA........... 46 24 47 21 / 5 5 20 30 SOCORRO......................... 53 23 53 21 / 0 0 10 30 SANDIA PARK/CEDAR CREST......... 34 17 40 14 / 10 0 10 30 MORIARTY/ESTANCIA............... 39 18 46 14 / 5 0 10 30 CARRIZOZO....................... 50 23 50 22 / 5 0 5 20 RUIDOSO......................... 47 23 47 20 / 0 0 5 20 RATON........................... 38 14 42 10 / 0 0 5 30 LAS VEGAS....................... 40 19 43 12 / 5 0 10 30 ROY............................. 43 23 44 16 / 0 0 5 20 CLAYTON......................... 45 21 47 16 / 0 0 5 30 SANTA ROSA...................... 50 25 57 21 / 0 0 5 20 TUCUMCARI....................... 53 26 54 22 / 0 0 5 20 FORT SUMNER..................... 54 24 59 20 / 0 0 5 10 CLOVIS.......................... 54 28 57 25 / 0 0 5 10 PORTALES........................ 55 28 56 23 / 0 0 5 10 ROSWELL......................... 60 29 62 29 / 0 0 5 5 && .ABQ WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING UNTIL 5 PM MST THIS AFTERNOON FOR THE FOLLOWING ZONES...NMZ006-007-011>013-016>021-026. WIND ADVISORY UNTIL 5 PM MST THIS AFTERNOON FOR THE FOLLOWING ZONES...NMZ004-005-010. RED FLAG WARNING FROM 11 AM THIS MORNING TO 5 PM MST THIS AFTERNOON FOR THE FOLLOWING ZONES...NMZ108. && 43/SHY
Hazardous weather outlook, Jan 29, 6:00 AM MST, 1 hour 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MST TUE JAN 29 2008 NMZ001>021-026-301300- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WEST CENTRAL MOUNTAINS- 600 AM MST TUE JAN 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT SNOW SHOWERS WILL DEVELOP TODAY ACROSS THE WEST CENTRAL...NORTHWEST...AND NORTH CENTRAL MOUNTAINS AS WELL AS PORTIONS OF THE NORTHWESTERN PLATEAU. GENERALLY 1 TO 2 INCHES OF SNOWFALL IS EXPECTED WITH SOME LOCALLY HIGHER AMOUNTS ON WEST FACING SLOPES OF THE NORTHWEST MOUNTAINS. BREEZY TO WINDY CONDITIONS WILL ALSO CREATE AREAS OF BLOWING AND DRIFTING SNOW IN THE NORTHERN AND WESTERN PORTIONS OF THE STATE...AND THUS A WINTER WEATHER ADVISORY IS IN EFFECT THROUGH THIS EVENING. DRIVING CONDITIONS WILL DETERIORATE IN THIS AREA DUE TO REDUCED VISIBILITIES AND SNOW PACKED ROADWAYS. FARTHER EAST...A WIND ADVISORY IS IN EFFECT EAST OF THE CENTRAL MOUNTAIN CHAIN AND INTO PORTIONS OF THE EAST CENTRAL PLAINS WHERE WINDS OF 25 TO 35 MPH ARE EXPECTED. GUSTS WILL REACH 50 MPH...ESPECIALLY OVER HIGHER TERRAIN. ALSO...LOW HUMIDITIES WILL COMBINE WITH THESE WINDY CONDITIONS CREATING CRITICAL FIRE WEATHER CONDITIONS IN THE EAST CENTRAL PLAINS...WHERE A RED FLAG WARNING WILL BE IN EFFECT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A FEW LOCALIZED SNOW SHOWERS WILL BE POSSIBLE OVER THE NORTHWESTERN MOUNTAINS FRIDAY...SATURDAY...AND SUNDAY WITH LIGHT ACCUMULATIONS EXPECTED. A STRONG STORM SYSTEM IS EXPECTED TO BRING WIDESPREAD PRECIPITATION TO THE STATE LATE SUNDAY AND INTO MONDAY. SIGNIFICANT MOUNTAIN SNOWS ARE POSSIBLE WITH THIS SYSTEM...AND MORE DETAILED FORECASTS WILL FOLLOW AS THIS STORM APPROACHES. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTERS IN THE NORTHWESTERN HALF OF THE STATE ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS BY CALLING 1.888.386.7637 OR THROUGH THE NATIONAL NATIONAL WEATHER SERVICE WEB SITE. 52
In the hours before
Special weather statement, Jan 29, 3:47 AM MST, 3 hours 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 347 AM MST TUE JAN 29 2008 NMZ001>005-008>011-291800- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- INCLUDING THE CITIES OF...FARMINGTON...CHAMA/LOS ALAMOS... ESPANOLA...RED RIVER/TAOS/SANTA FE...LAS VEGAS/RATON... GALLUP/GRANTS...ALBUQUERQUE...SANDIA PARK/CEDAR CREST... MORIARTY/ESTANCIA 347 AM MST TUE JAN 29 2008 ...WINTER DRIVING CONDITIONS OVER NORTHERN AND WESTERN NEW MEXICO THIS MORNING... A QUICK BURST OF SNOW AHEAD OF A SOUTHWARD MOVING COLD FRONT OVERNIGHT HAS LEFT MANY ROADS IN NORTHERN AND WESTERN NEW MEXICO ICY AND SLICK IN SPOTS THIS MORNING. WITH AIR TEMPERATURES FALLING BELOW FREEZING...MELTING SNOW ON WARMER PAVEMENTS HAS GLAZED ROAD SURFACES WITH ICE. STRONG WINDS WITH THE SNOW HAVE PRODUCED LOCAL DRIFTS THAT MAY OBSTRUCT TRAVEL. COLDER SNOW PACKED ROADS HAVE ALSO RECEIVED A CRUST OF ICE ON THE SNOW SURFACES IN SPOTS. IF DRIVING THIS MORNING...EXPECT SLICK AND ICY ROADS...ESPECIALLY ON BRIDGES...OVER CULVERTS...AND IN SHADED AREAS. PLAN ON LEAVING EXTRA TIME TO GET WHERE YOU ARE GOING THIS MORNING...EXPECT DELAYS AND POSSIBLE ROAD CLOSURES DUE TO POOR DRIVING CONDITIONS...AND PLAN ON CAUTIOUS AND CAREFUL DRIVING WHILE ON THE ROAD. SHY
Local storm report, Jan 29, 4:41 AM MST, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
441 AM MST TUE JAN 29 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0804 PM HIGH SUST WINDS 2 W FARMINGTON 36.75N 108.22W
01/28/2008 M40.00 MPH SAN JUAN NM ASOS
0811 PM NON-TSTM WND GST 2 W FARMINGTON 36.75N 108.22W
01/28/2008 M58.00 MPH SAN JUAN NM ASOS
1044 PM HIGH SUST WINDS 4 WNW GRANTS 35.18N 107.90W
01/28/2008 M40.00 MPH CIBOLA NM ASOS
1050 PM NON-TSTM WND GST 2 SSW FORT STANTON 33.47N 105.54W
01/28/2008 M64.00 MPH LINCOLN NM AWOS
1130 PM HIGH SUST WINDS 2 SSW FORT STANTON 33.47N 105.54W
01/28/2008 M51.00 MPH LINCOLN NM AWOS
1146 PM NON-TSTM WND GST STANLEY 35.15N 105.98W
01/28/2008 E60.00 MPH SANTA FE NM PUBLIC
1150 PM NON-TSTM WND GST 2 SSW FORT STANTON 33.47N 105.54W
01/28/2008 M64.00 MPH LINCOLN NM AWOS
1150 PM NON-TSTM WND GST 1 SE LOS ALAMOS 35.88N 106.27W
01/28/2008 M61.00 MPH LOS ALAMOS NM AWOS
1208 AM SNOW RIO RANCHO 35.27N 106.66W
01/29/2008 M1.0 INCH SANDOVAL NM PUBLIC
1208 AM NON-TSTM WND GST RIO RANCHO 35.27N 106.66W
01/29/2008 M60.00 MPH SANDOVAL NM PUBLIC
1229 AM NON-TSTM WND GST 1 SSE CLINES CORNERS 35.00N 105.66W
01/29/2008 M64.00 MPH TORRANCE NM ASOS
1239 AM NON-TSTM WND GST RATON CREWS AIRPORT 36.73N 104.50W
01/29/2008 M61.00 MPH COLFAX NM ASOS
0102 AM SNOW 8 E ALBUQUERQUE 35.12N 106.48W
01/29/2008 M1.0 INCH BERNALILLO NM CO-OP OBSERVER
ALBUQUERQUE FOOTHILLS.
0104 AM NON-TSTM WND GST 10 WNW ALBUQUERQUE 35.17N 106.79W
01/29/2008 M60.00 MPH BERNALILLO NM AWOS
0133 AM NON-TSTM WND GST 7 ENE TUCUMCARI 35.21N 103.61W
01/29/2008 M58.00 MPH QUAY NM ASOS
0150 AM SNOW GALLUP 35.52N 108.74W
01/29/2008 E2.0 INCH MCKINLEY NM LAW ENFORCEMENT
&&
SHYLocal storm report, Jan 29, 6:35 AM MST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
635 AM MST TUE JAN 29 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 AM NON-TSTM WND GST 1 N CANNON AFB 34.39N 103.31W
01/29/2008 M63.00 MPH CURRY NM ASOS
&&
SHYLocal storm report, Jan 29, 7:01 AM MST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
701 AM MST TUE JAN 29 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 AM NON-TSTM WND GST 1 SE LOS ALAMOS 35.88N 106.27W
01/29/2008 M61.00 MPH LOS ALAMOS NM AWOS
&&
SHYThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 29, 4:10 AM MST | Wind Advisory | ABQ | 7 hr | |
| Jan 29, 3:06 PM MST | Fire Weather Watch | ABQ | 16 hr |
Nearby
Red Flag Warnings in New Mexico, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.